Thunderstorm Wind, Thomas
- When
- August 14, 6:20 PM EST
- Where
- Thomas County, 1.5 mi SSW of Coolidge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 31.000, -83.870
A few trees were blown down near 3499 Mary Owens Road.
As is typical during summer, scattered afternoon thunderstorms produced strong to marginally severe winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
As is typical during summer, scattered afternoon thunderstorms produced strong to marginally severe winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 14, 1:58 PM EST, 4 hours 22 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
258 PM EDT Wed Aug 14 2019
.NEAR TERM [Through Tonight]...
Scattered to numerous showers and thunderstorms are expected across
the area through the early evening hours as a frontal boundary moves
slowly southward into the area. Modifying the 12z KTAE sounding for
an afternoon T/Td of 96/75 yields SBCAPE values over 4000 j/kg this
afternoon. In addition, there is some mid-level dry air present in
the sounding, and DCAPE values are rather high just under 1200 j/kg.
Thus, some wet microbursts are possible this afternoon, and the SPC
has a large portion of the area outlooked for a marginal risk of
severe weather for wind this afternoon. Overall, the steering flow
remains weak and precipitable water values are high near 2 inches,
so localized pockets of heavy rain are also likely with the storms
this afternoon. The WPC has outlooked the area for a marginal risk
of excessive rainfall to account for this threat. Finally, it will
remain dangerously hot this afternoon with heat index values in the
108-112 range with a heat advisory remaining in effect for the
entire area.
.SHORT TERM [Thursday Through Friday Night]...
In the upper levels a weak trough will be over the Southeast. At the
surface a weak low will be near the Carolinas and a stationary
boundary will linger over SE Alabama and SW Georgia. Low level flow
will be southwesterly, south of the boundary. A wet pattern will be
in place with widespread showers and thunderstorms. Development may
start earlier in the day and last longer into the evening. The best
chance for rain will be in the afternoon and evening hours with POPs
of 50 to 80 percent for most locations. PWAT values will be 2.4 to
2.6 inches in the southern half of the region and 2 inches or less
in the northern half of the region as a stationary boundary
separates the region. With moderate instability a few strong to
severe storms will be possible. Highs will be in the upper 80s and
lower 90s depending on how early thunderstorms develop. Lows will be
in the lower to mid 70s.
.LONG TERM [Saturday Through Wednesday]...
In the upper levels a weak trough will be over the region. At the
surface the weak stationary boundary over the region will dissipate
by Sunday. A wet pattern will be in place through the weekend with
POPs of 50 to 70 percent. Early next week POPs will remain high
around 50 to 60 percent. Highs will be in the upper 80s and lower
90s. Lows will be in the lower 70s.&&
.AVIATION...
[Through 18Z Thursday]
Scattered to numerous showers and thunderstorms are expected
across the area through the early evening hours before gradually
diminishing overnight. Outside of storms, mainly VFR conditions
are expected to prevail.
&&
.MARINE...
Southwesterly winds will be less than 15 knots through the weekend.
A wet pattern will be in place through through early next week. Seas
will be low around 2 to 3 feet.
&&
.FIRE WEATHER...
A wet pattern over the next couple of days will inhibit hazardous
fire weather conditions, except for low dispersions outside of the
southeast FL Big Bend on Thursday. A drying trend will begin to
take hold northwest of the Flint River into southeast portions of
AL on Friday. Heat indices will continue to be elevated on Thursday,
but will begin to return closer to seasonal levels on Friday.
&&
.HYDROLOGY...
Local rivers are below action stage. A wet pattern will be in place
through early next week. 1 to 3 inches of rain is expected with 4 to
7 inches possible along the Eastern Big Bend Counties (Dixie, Taylor
and Lafayette) through this weekend. Flooding of low lying areas and
ponding on roadways will be likely where higher rainfall totals are
forecast and with the stronger storms. Slow moving storms may
produce some localized flooding elsewhere.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 92 73 87 73 / 50 70 40 80 50
Panama City 78 88 76 88 76 / 50 70 50 60 60
Dothan 74 91 72 93 71 / 50 50 20 30 20
Albany 75 91 74 92 73 / 50 60 30 40 30
Valdosta 76 90 73 88 71 / 50 80 30 60 40
Cross City 77 89 75 85 74 / 50 70 60 60 60
Apalachicola 79 88 76 87 76 / 50 70 60 70 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
High Rip Current Risk until 11 PM EDT this evening for Coastal
Franklin.
GA...Heat Advisory until 7 PM EDT this evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Heat Advisory until 6 PM CDT this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...McD
LONG TERM...McD
AVIATION...DVD
MARINE...McD
FIRE WEATHER...LF
HYDROLOGY...McDSpecial Weather Statement
National Weather Service Tallahassee FL
618 PM EDT Wed Aug 14 2019
FLZ016-017-027-142300-
Gadsden FL-Inland Wakulla FL-Leon FL-
618 PM EDT Wed Aug 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAKULLA...
SOUTHEASTERN GADSDEN AND SOUTHWESTERN LEON COUNTIES UNTIL 700 PM
EDT...
At 618 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Midway, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Midway, Tallahassee, Lake Talquin, Brown House, Andrew, Bloxham, Fort
Braden and Wetumpka.
LAT...LON 3034 8470 3035 8469 3037 8468 3037 8467
3038 8467 3039 8465 3039 8468 3041 8468
3051 8460 3048 8443 3043 8436 3028 8441
3020 8455
TIME...MOT...LOC 2218Z 300DEG 7KT 3037 8456
15-HARRIGANSpecial Weather Statement
National Weather Service Tallahassee FL
641 PM EDT Wed Aug 14 2019
FLZ011-016-GAZ155-156-142330-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
641 PM EDT Wed Aug 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN GADSDEN...SOUTHWESTERN DECATUR AND SOUTHEASTERN SEMINOLE
COUNTIES UNTIL 730 PM EDT/630 PM CDT/...
At 641 PM EDT/541 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Chattahoochee, or 17 miles northwest of Quincy,
moving southeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chattahoochee, Greensboro, Sneads, Gretna, Mount Pleasant, Hardin
Heights, Rosedale, Recovery, Hardaway, Jinks, Sycamore, River
Junction and Lake Seminole.
LAT...LON 3063 8466 3053 8483 3053 8488 3060 8488
3061 8495 3068 8497 3077 8492 3076 8490
3078 8487 3077 8485 3078 8481 3080 8482
3084 8465
TIME...MOT...LOC 2241Z 337DEG 5KT 3069 8484
15-HARRIGANSpecial Weather Statement
National Weather Service Tallahassee FL
652 PM EDT Wed Aug 14 2019
FLZ013-016-026-142330-
Liberty FL-Gadsden FL-Calhoun FL-
652 PM EDT Wed Aug 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALHOUN COUNTY IN THE
PANHANDLE OF FLORIDA...SOUTHWESTERN GADSDEN AND NORTHWESTERN LIBERTY
COUNTIES IN BIG BEND OF FLORIDA UNTIL 730 PM EDT/630 PM CDT/...
At 652 PM EDT/552 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Blountstown, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountstown, Greensboro, Bristol, Rock Bluff, Red Oak, Ocheesee,
Juniper, Selman, Sharpstown, Kennys Mill, Nettle Ridge, Estiffanulga,
Woods, Lowry, Blountstown Airport, Macedonia, Torreya State Park,
Hugh Creek, Durham and Roy.
LAT...LON 3047 8515 3061 8501 3060 8488 3054 8488
3053 8483 3061 8470 3041 8477 3028 8506
TIME...MOT...LOC 2252Z 320DEG 12KT 3047 8499
15-HARRIGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
657 PM EDT WED AUG 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG MARIANNA 30.77N 85.24W
08/14/2019 JACKSON FL COUNTY OFFICIAL
FEW FALLEN TREES.
&&
FDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
658 PM EDT WED AUG 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 2 N GRAND RIDGE 30.74N 85.02W
08/14/2019 JACKSON FL COUNTY OFFICIAL
FEW FALLEN TREES REPORTED JUST NORTH OF
GRAND RIDGE, FL NEAR HIGHWAY 69.
&&
FDSpecial Weather Statement
National Weather Service Tallahassee FL
709 PM EDT Wed Aug 14 2019
FLZ016-017-GAZ156>158-150000-
Gadsden FL-Leon FL-Decatur GA-Grady GA-Thomas GA-
709 PM EDT Wed Aug 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR GADSDEN...CENTRAL LEON...
SOUTHEASTERN DECATUR...SOUTHERN GRADY AND THOMAS COUNTIES UNTIL 800
PM EDT...
At 709 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thomasville to 6 miles south of Cairo to 8
miles northwest of Havana to 21 miles east of Stonemill Creek.
Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Midway, Thomasville, Quincy, Havana, Cairo, Tallahassee, Boston,
Ochlocknee, Pavo, Coolidge, Gretna, Attapulgus, Barwick, Douglas
City, Dillon, Florence, Everett, Jamieson, Rocky Hill and Iamonia.
LAT...LON 3066 8375 3067 8401 3063 8401 3062 8415
3042 8438 3042 8471 3046 8471 3046 8476
3068 8468 3081 8466 3085 8430 3092 8411
3104 8396 3104 8380 3103 8379 3104 8378
3104 8374
TIME...MOT...LOC 2309Z 258DEG 28KT 3089 8395 3078 8418 3073 8448 3014
8483
15-HARRIGANThe Tallahassee radar (KTLH), 80 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down near 3499 Mary Owens Road.
A tree was blown down near 122 Helicopter Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2019Every state in 2019This day in weather historyWarnings in Georgia, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848811, 848812.